Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2009, 11:12 AM CDT for Bexar County, Texas. It was in force for 109 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2009, 11:12 AM CDT (16:12 UTC)
- Expired
- Sep 9, 2009, 1:01 PM CDT
- In force
- 109 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 12:30 PM CDT | FLASH FLOOD | 3 Ese Grey Forest, TX | BABCOCK RD CLOSED FROM CAMP BULIS RD TO CHASE HILL BLVD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 091612
FFWEWX
TXC029-091915-
/O.NEW.KEWX.FF.W.0027.090909T1612Z-090909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 AM CDT WED SEP 9 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BEXAR COUNTY...
* UNTIL 215 PM CDT.
* AT 1106 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
NEARLY STATIONARY SHOWERS AND THUNDERSTORM OVER NORTHERN BEXAR
COUNTY. RAINFALL RATES ARE ESTIMATED AT 1 TO 2 INCHES AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEON
SPRINGS...TIMBERWOOD PARK AND FAIR OAKS RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ELM CREEK...CIBOLO CREEK...LEON CREEK...CLEAR FORK...SAN GERONIMO
CREEK...HELOTES CREEK...ELM WATERHOLE CREEK...PECAN CREEK...RUNDALE
CREEK...PANTHER SPRINGS CREEK...WEST FORK CIBOLO CREEK...MUD CREEK...
POSTOAK CREEK...BALCONES CREEK...LEE CREEK...LEWIS CREEK...SALADO
CREEK...FRENCH CREEK...HUESTA CREEK...REYES CREEK, LOS...CULBERA
CREEK...CULEBRA CREEK...OLMOS CREEK...SAN ANTONIO RIVER AND EAST ELM
CREEK.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2972 9845 2972 9838 2968 9839 2965 9834
2962 9835 2960 9833 2960 9834 2953 9879
2970 9880 2975 9867 2975 9856
$$4 follow-up statements
000
WGUS74 KEWX 091632
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1132 AM CDT WED SEP 9 2009
TXC029-091915-
/O.CON.KEWX.FF.W.0027.000000T0000Z-090909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1132 AM CDT WED SEP 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHERN BEXAR COUNTY...
AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA...GENERALLY NORTH OF LOOP 1604. THESE STORMS ARE NEARLY
STATIONARY.
LOCATIONS IN THE WARNING AREA INCLUDE LEON SPRINGS...TIMBERWOOD PARK
AND FAIR OAKS RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ELM CREEK...CIBOLO CREEK...LEON CREEK...CLEAR FORK...SAN GERONIMO
CREEK...HELOTES CREEK...ELM WATERHOLE CREEK...PECAN CREEK...RUNDALE
CREEK...PANTHER SPRINGS CREEK...WEST FORK CIBOLO CREEK...MUD CREEK...
POSTOAK CREEK...BALCONES CREEK...LEE CREEK...LEWIS CREEK...SALADO
CREEK...FRENCH CREEK...HUESTA CREEK...REYES CREEK...LOS CULBERA
CREEK...CULEBRA CREEK...OLMOS CREEK...SAN ANTONIO RIVER AND EAST ELM
CREEK.
&&
LAT...LON 2972 9845 2972 9838 2968 9839 2965 9834
2962 9835 2960 9833 2960 9834 2953 9879
2970 9880 2975 9867 2975 9856
$$000
WGUS74 KEWX 091700
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED SEP 9 2009
TXC029-091915-
/O.CON.KEWX.FF.W.0027.000000T0000Z-090909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1200 PM CDT WED SEP 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHERN BEXAR COUNTY...
AT 1156 AM CDT...SHOWERS AND THUNDERSTORMS HAVE WEAKENED OVER THE
WARNED AREA. HOWEVER RUNOFF MAY STILL RESULT IN THE FLOODING OF
STREETS...LOW WATER CROSSINGS...CREEKS AND STREAMS.
LOCATIONS IN THE WARNING AREA INCLUDE LEON SPRINGS...TIMBERWOOD PARK
AND FAIR OAKS RANCH.
LAT...LON 2972 9845 2972 9838 2968 9839 2965 9834
2962 9835 2960 9833 2960 9834 2953 9879
2970 9880 2975 9867 2975 9856
$$000
WGUS74 KEWX 091736
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CDT WED SEP 9 2009
TXC029-091915-
/O.CON.KEWX.FF.W.0027.000000T0000Z-090909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1236 PM CDT WED SEP 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHERN BEXAR COUNTY...
AT 1233 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. HOWEVER
RUNOFF FROM EARLIER HEAVY RAINS STILL MAY PRODUCE FLOODING OF LOW WATER
CROSSINGS...CREEKS AND STREAMS.
LOCATIONS IN THE WARNING AREA INCLUDE TIMBERWOOD PARK...LEON SPRINGS
AND FAIR OAKS RANCH.
LAT...LON 2972 9845 2972 9838 2968 9839 2965 9834
2962 9835 2960 9833 2960 9834 2953 9879
2970 9880 2975 9867 2975 9856
$$000
WGUS74 KEWX 091801
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 PM CDT WED SEP 9 2009
TXC029-091809-
/O.CAN.KEWX.FF.W.0027.000000T0000Z-090909T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
101 PM CDT WED SEP 9 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BEXAR
COUNTY...
THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS
NORTHERN BEXAR COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.
LAT...LON 2972 9845 2972 9838 2968 9839 2965 9834
2962 9835 2960 9833 2960 9834 2953 9879
2970 9880 2975 9867 2975 9856
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 10:44 AM CDT, 28 minutes earlier.
Area forecast discussion, Sep 9, 10:44 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1044 AM CDT WED SEP 9 2009 .UPDATE... OBSERVATIONAL DATA SHOWS A MOIST, UNSTABLE, AND UNCAPPED AIRMASS OVER SOUTH CENTRAL TEXAS. HAVE BROUGHT THE HIGHER AFTERNOON POPS INTO THIS MORNING AS THE SMALL CLUSTER OF SHOWERS/THUNDERSTORMS JUST NORTHEAST OF SAN ANTONIO TO THE CANYON LAKE AREA HAS EXPANDED FURTHER TO THE SOUTHWEST AND EAST. SOME LOCATIONS FROM BOERNE TO WIMBERLY HAVE ALREADY RECEIVED 2 TO 4 INCHES OF RAIN. WILL ADD LOCALLY HEAVY RAINFALL MENTION. APPEARS THE STAGE IS SET FOR A MULTI-DAY RAINFALL EVENT. && .PREV DISCUSSION... /ISSUED 646 AM CDT WED SEP 9 2009/ AVIATION... MVFR CIGS WILL CONTINUE THIS MORNING AT ALL SOUTH CENTRAL TEXAS TAF SITES. SHRA/TSRA IS POSSIBLE ALONG THE I-35 CORRIDOR WITH ACTIVITY BECOMING MORE WIDESPREAD THROUGHOUT THE DAY. CEILINGS WILL STRUGGLE TO LIFT BUT ARE EXPECTED TO REACH BKN 03-04 KFT BY LATE MORNING. EXPECT PERIODIC SHRA/TSRA MAINLY THROUGH THE AFTERNOON AND EVENING HOURS. SFC WINDS WILL BE SE-SLY GENERALLY AOB 10 KTS WITH GUSTS TO 25 KTS POSSIBLE IN AND AROUND TSRA. PREV DISCUSSION... /ISSUED 424 AM CDT WED SEP 9 2009/ DISCUSSION... EARLY TO MID SEPTEMBER WEATHER PATTERN THAT SUPPORTS A GOOD CHANCE OF RAIN CONTINUES TO UNFOLD FROM TRENDS THAT EVOLVED LATE LAST WEEK AND CONTINUE TO SHOW UP IN THE WIND PATTERNS ALOFT THIS WEEK. A 700 TO 300 HPA LOW OVER WEST TEXAS WILL DRIFT TO THE EAST OVER PARTS OF SOUTH CENTRAL TEXAS TODAY. THE LIGHT WIND FIELD ALOFT WILL KEEP THIS LOW OVER THE AREA FOR A FEW DAYS. THESE MARGINALLY UNSTABLE CONDITIONS COUPLED WITH PLENTY OF MOISTURE FROM THE SFC TO 300 HPA BODE WELL FOR A GOOD CHANCE OF RAIN TODAY THROUGH FRIDAY. SHOWED CONTINUED HIGH POPS. ANOTHER FOCUS FOR RAIN CHANCES ON FRIDAY WILL BE A WEAK FRONT THAT COMES ACROSS THE AREA LATER IN THE DAY... FOLLOWED BY A 2ND WAVE OF NORTH WINDS ON SATURDAY...THAT ARE FORECAST TO LINK WITH AN EASTWARD MOVING 500 HPA TROF THAT COMES ACROSS SOUTH CENTRAL TEXAS FROM THE WEST. SHOWED A CONTINUED CHANCE OF RAIN WITH THIS PATTERN ON SATURDAY FROM THE FRONT AND THE 500 HPA TROF SLOWLY MOVING ACROSS FROM THE WEST. BY SUNDAY AND MONDAY SOME DECREASE IN RAIN CHANCES IS EXPECTED...AS THE 500 HPA TROF MOVES OFF TO THE EAST. THE WIND FIELD ALOFT BECOMES VERY LIGHT AGAIN IN THE EARLY TO MID PART OF NEXT WEEK...SO EVEN THROUGH THE TROF IS FORECAST TO MOVE EAST...THE WEAK RIDGING TO THE WEST BREAKS DOWN...AND A WEAKNESS IN THE HEIGHT FIELD FROM 700 TO 300 HPA REMAINS. THIS TYPE OF PATTERN WILL SUPPORT ISOLATED SHOWER ACTIVITY IN THE EARLY TO MID PART OF NEXT WEEK...WITH DAYTIME HEATING. THE BEST CHANCES OF RAIN FOR THE EARLY TO MID PART OF NEXT WEEK WILL BE OVER THE EAST TO SOUTHEAST PART OF SOUTH CENTRAL TEXAS...WHERE LOWER HEIGHTS FROM 500 TO 300 HPA ARE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 74 91 72 89 / 80 50 70 50 70 AUSTIN BERGSTROM INTL AIRPORT 89 71 91 70 89 / 80 60 70 50 70 NEW BRAUNFELS MUNI AIRPORT 88 71 91 70 89 / 80 70 70 50 70 BURNET MUNI AIRPORT 88 72 90 70 87 / 70 50 50 50 60 DEL RIO INTL AIRPORT 90 75 89 73 89 / 80 70 70 50 70 GEORGETOWN MUNI AIRPORT 89 72 91 71 88 / 70 50 50 50 70 HONDO MUNI AIRPORT 88 73 90 72 89 / 80 70 70 50 70 SAN MARCOS MUNI AIRPORT 88 72 91 71 89 / 80 70 70 50 70 LA GRANGE - FAYETTE REGIONAL 88 72 90 72 90 / 80 60 70 50 70 SAN ANTONIO INTL AIRPORT 88 74 89 72 89 / 80 70 70 50 70 STINSON MUNI AIRPORT 88 74 89 72 89 / 80 70 70 50 70 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Sep 9, 5:21 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT WED SEP 9 2009 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 AM CDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... UNSTABLE CONDITIONS ALOFT AND ABUNDANT MOISTURE THROUGHOUT THE ATMOSPHERE WILL BRING GOOD CHANCES FOR RAIN TO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. BENEFICIAL RAINS ARE GENERALLY EXPECTED...HOWEVER...THERE IS A CHANCE FOR ISOLATED MINOR FLOODING OF STREETS AND INTERSECTIONS ACROSS URBAN AREAS AS WELL AS OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GOOD CHANCES FOR RAIN WILL REMAIN IN THE PICTURE THROUGH THE WEEKEND AS A COLD FRONT APPROACHES THE REGION. THIS COULD RESULT IN MORE WIDESPREAD HEAVY RAINFALL ON SATURDAY WHICH MAY LEAD TO MINOR FLOODING OF URBAN AREAS AS WELL AS LOCATIONS WHICH ARE STILL WET FROM PREVIOUS RAINFALL. RAIN CHANCES WILL DECREASE ON SUNDAY AS THE ATMOSPHERE BEGINS TO STABILIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 9, 5:45 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT WED SEP 9 2009 TXZ171>173-183>194-202>209-217>225-228-091800- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 545 AM CDT WED SEP 9 2009 ...GOOD CHANCE OF RAIN IS EXPECTED THE NEXT FEW DAYS... AN AREA OF LOW PRESSURE ALOFT ACROSS WEST TEXAS IS FORECAST TO DRIFT SLOWLY EAST ACROSS SOUTH CENTRAL TEXAS LATER TODAY THROUGH THURSDAY...AND CONTINUE OVER THE AREA FRIDAY. ON SATURDAY ANOTHER RAIN MAKING WEATHER SYSTEM IS FORECAST TO MOVE ACROSS THE REGION FROM THE WEST...AND SLOWLY MOVE EAST OF SOUTH CENTRAL TEXAS BY MONDAY. THIS EARLY TO MID SEPTEMBER WEATHER PATTERN SUPPORTS A GOOD CHANCE FOR RAIN FROM SHOWERS OR THUNDERSTORMS TODAY THROUGH FRIDAY...AND CONTINUING OVER THIS COMING WEEKEND. LOCALLY HEAVY RAIN COULD DEVELOP WITH THIS TYPE OF PATTERN IN THE NEXT FEW DAYS. AS THE FINAL WAVE OF INSTABILITY MOVES TO THE EAST ON MONDAY AND TUESDAY...RAIN CHANCES ARE EXPECTED TO DECREASE FROM THE WEST EARLY NEXT WEEK. PARTLY CLOUDY AND DRIER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY...EXCEPT FOR THE EAST TO SOUTHEAST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS WILL CONTINUE.
Local storm report, Sep 9, 11:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT WED SEP 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY RAIN 1 NW BERGHEIM 29.83N 98.60W
09/09/2009 M5.50 INCH KENDALL TX BROADCAST MEDIA
HEAVY RAIN SINCE 430 AM
&&
EVENT NUMBER EWX0900049
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:18 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays | 117 min |
| Sep 9, 9:15 AM CDT | Areal Flood Advisory | EWX | Comal | 2 hr |
| Sep 9, 10:32 AM CDT | Areal Flood Advisory | EWX | Bexar | 45 min |
| Sep 9, 10:44 AM CDT | Areal Flood Advisory | EWX | Kendall | 2 hr |
| Sep 9, 2:03 PM CDT | Areal Flood Advisory | EWX | DeWitt | 117 min |
| Sep 9, 2:39 PM CDT | Areal Flood Advisory | EWX | Lavaca | 111 min |
| Sep 9, 5:18 PM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 117 min |
| Sep 9, 5:56 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.